Hail, Douglas
- When
- June 10, 3:02 PM MST
- Where
- Douglas County, 3 mi N of Parker
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.567, -104.767
4 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 1:30 PM MST, 1 hour 32 minutes earlier.
NORTHEAST AND NORTH CENTRAL COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 230 PM MDT TUE JUN 10 2003 SHORT TERM DISCUSSION...WK SHORTWAVE IS MOVING ACRS WY THIS AFTN AND HAS HELPED TRIGGER SCT TSTMS ALONG THE CO-WY BORDER WHICH ARE NOVING EASTWARD. MEANWHILE LINGERING MID LVL MSTR IS CAUSING OTHER SHOWERS/TSTMS TO DEVELOP IN THE MTNS AND FOOTHILLS. SHOULD SEE ADDITIONAL SHOWERS/TSTMS DVLP OVR NERN PLAINS ALONG OUTFLOW BOUNDARIES FM CONVECTION ALONG CO/WY BORDER AND FM MTN CONVECTION. CAPES ARE AROUND 1500 J/KG OVR THE NERN PLAINS BUT WND SHEAR ISNT REAL STG SO COULD SEE SOME MARGINAL SVR STORMS THIS EVENING OVR THE PLAINS. ON WED FLOW ALOFT WL REMAIN WLY WITH SOME LINGERING MID LVL MSTR. MESO-ETA DVLPS WLY LOW LVL WNDS OVR NERN CO ON WED AND FLUSHES OUT LOW LVL MSTR WHILE GFS STILL KEEPS LOW LVL MSTR OVR NERN PLAINS. PAST EXPERIENCE HAS BEEN FOR MESO-ETA TO DRY OUT LOW LVL MSTR TOO MUCH SO GFS MIGHT HAVE BETTER HANDLE. CAN FIND NOTHING ALOFT TO ENHANCE CONVECTION WED AFTN SO WL HAVE TO RELY ON HTG SO COVERAGE SHOULD BE IN THE ISOLD-WDLY SCT RANGE. TEMPS ON WED SHOULD BE A FEW DEGREES WARMER BASED ON 850 AND 700 MB TEMPS FM MESO-ETA. KLEYLA LONG TERM DISCUSSION...WLY ALF FLOW WITH S FLOW WL CONT OVR THE AREA WED EVENING. 12Z MDLS A BIT MORE AGGRESIVE WRT TO SFC CDFNT COMING OUT OF WY/NEBR WED NGT. IT NOW APPEARS THE SURGE WL MOVE INTO THE ERN PLAINS ARND 06Z THURS. FLOW WL TURN UPSLOPE THURS MRNG...BUT NOT SURE IF THIS WL ACTUALLY BRING MUCH SFC MSTR INTO THE AREA. AVN IN PARTICULAR DEVELOPS SIGNIFICANT QPF ACRS THE ERN PLAINS...BUT THE DRIER MESOETA IS PBLY MORE REALISTIC. CYCLOGENESIS ACRS THE SERN CORNER OF THE STATE THURS MRNG...BUT MOST OF THE LIFT ASSCTD WITH THIS FEATURE WL STAY TO OUR NORTH AND NORTHEAST. WL KP SCT PCPN AND SLGTLY COOLER TEMPS IN CUR FCST. YET ANOTHER WK UPR FEATURE FM UT WL MOVE THRU THE AREA FRIDAY. SOME DPR MID LVL MSTR AND SPEED SHEAR WL BE DRAPED OVER THE AREA IN THE AFTN...SO WL KP CHC CAT FOR FRI. BUT BY SAT...MSTR WL THIN OUT WITH RDG OVHD FOR THE RMDR OF THE XTNDD PD. ENUF MSTR WL RMN OVR THE AREA FOR MTN CONVECTION...BUT WITH SUBSIDENCE AND LIMITED MSTR ACRS THE PLAINS...CANNOT SEE MUCH PCPN OCCURING ON THE PLAINS. 46 .DEN...NONE.
COZ030>051-111200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP IN THE FOOTHILLS AND MOUNTAINS EARLY THIS AFTERNOON AND THEN SPREAD EASTWARD ACROSS THE NORTHEAST PLAINS DURING THE LATE AFTERNOON AND EVENING HOURS. AN ISOLATED SEVERE THUNDERSTORM OR TWO IS POSSIBLE OVER THE NORTHEAST PLAINS WITH LARGE HAIL AND STRONG WINDS THE MAIN THREAT. SHOWERS AND THUNDERSTORMS WILL END BY THE LATE EVENING HOURS OVER THE NORTHEAST PLAINS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A PERSISTENT WEATHER PATTERN WILL BRING A DAILY THREAT OF AFTERNOON SHOWERS AND THUNDERSTORMS TO THE FORECAST AREA THROUGHOUT THE EXTENDED PERIOD. THE BEST CHANCE FOR PRECIPITATION MAY BE THURSDAY AFTER THE PASSAGE OF A WEAK COLD FRONT. MOST OF THE PRECIPITATION THIS WEEK WILL OCCUR EAST OF THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 3 PM OVER THE NORTHEAST PLAINS. RPK/046
The Denver radar (KFTG), 31 km away, was scanning. The volume nearest the first event began at 22:03 UTC.
4 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2003Every state in 2003This day in weather historyWarnings in Colorado, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367846, 5367845, 5367578, 5367577.